California, 2002

Flood in California, November 30, 2002

November 30, 2002 · NWS SGX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 30, 2:00 PM PST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 30, 2:00 PM PST, 2 hours 13 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SAT NOV 30 2002

.SYNOPSIS...THE UPPER LEVEL LOW THAT BROUGHT THE SHOWERS AND
THUNDERSTORMS TO THE AREA OVER THE PAST COUPLE OF DAYS WILL MOVE
NORTHEAST AND INLAND ACROSS THE NORTHERN DESERTS TONIGHT. WEAK HIGH
PRESSURE WILL MOVE OVER THE COAST ON SUNDAY AND HOLD THROUGH MOST OF
THE WEEK WITH DRY WEATHER. ANOTHER WEAK WEATHER DISTURBANCE MAY
BRUSH BY AS IT MOVES INLAND TO THE NORTH ON FRIDAY WITH SOME CLOUDS
OVER THE AREA.

.DISCUSSION...SATELLITE IMAGERY SUGGESTS THE UPPER LOW OVER THE
SOUTHWEST IS ELONGATING WITH ONE AREA OF CIRCULATION BEGINNING TO
SHOW UP OVER THE NORTHERN DESERTS WITH ANOTHER AREA OFF THE COAST
OVER THE SANTA BARBARA CHANNEL. EXPECT THE AREA OVER THE NORTHERN
DESERTS TO BECOME THE PREDOMINANT CIRCULATION LATER THIS AFTERNOON
AND TONIGHT. MOST OF THE CONVECTION THIS AFTERNOON IS TAKING PLACE
OVER THE SAN BERNARDINO MOUNTAINS WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. EXPECT THESE TO CONTINUE THROUGH THE EVENING
HOURS BEFORE TAPERING OFF OVERNIGHT. SOME CUMULUS BUILDUPS ARE
SHOWING UP ELSEWHERE BUT NOT MUCH IN THE LINE OF SHOWERS BEING
REPORTED ELSEWHERE AT THIS TIME.

12Z MODELS INDICATE THE UPPER LOW WILL LIFT OUT TO THE NORTHEAST
TONIGHT AND SUNDAY INTO SOUTHERN NEVADA AND THEN DRIFT EASTWARD INTO
ARIZONA ON MONDAY. THE CWA REMAINS UNDER A WEAK CYCLONIC FLOW ALOFT
THROUGH SUNDAY SO EXPECT SOME CLOUDS TO REMAIN OVER THE INLAND AREAS
THROUGH SUNDAY. WITH THE LOW LEVEL MOISTURE IN PLACE FROM THE RECENT
RAINS...EXPECT SOME PATCHY FOG TO DEVELOP LATE TONIGHT AND SUNDAY
MORNING AS WELL. MODELS INDICATE A RIDGE WILL MOVE OVER THE COAST
MONDAY NIGHT AND TUESDAY WITH DRY WEATHER INTO WEDNESDAY AND
THURSDAY. AT THE SURFACE...FLOW REMAINS WEAK ONSHORE TO NEARLY FLAT
DURING THE PERIOD SO EXPECT TO SEE LOW CLOUDS AND FOG COASTAL AREAS
DURING THE NIGHT AND MORNING HOURS.

MEDIUM RANGE MODELS INDICATE ANOTHER WEAK SHORTWAVE WILL BRUSH BY ON
FRIDAY BUT DIFFER ON WHERE. THE 00Z GFS MODEL SUGGEST THE SHORTWAVE
WILL MOVE INLAND NORTH OF THE CWA. WILL BROAD BRUSH THE EXTENDED FOR
NOW WITH PARTLY CLOUDY.

.SAN...NONE.

HORTON
Hazardous weather outlook, Nov 30, 6:00 AM PST, 10 hours 13 minutes before
CAZ042-043-048-050-055>058-060>062-011400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST SAT NOV 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WITH
SNOW SHOWERS IN THE MOUNTAINS ABOVE 6000 FEET.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MOEDE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, San Bernardino

When
November 30, 4:13 PM PST to 4:22 PM PST
Where
San Bernardino County, Yucaipa
Reported by
TRAINED SPOTTER
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322834.